The initial-boundary value problem for the Lifshitz-Slyozov equation with non-smooth rates at the boundary - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Nonlinearity Year : 2021

The initial-boundary value problem for the Lifshitz-Slyozov equation with non-smooth rates at the boundary

Abstract

We prove existence and uniqueness of solutions to the initialboundary value problem for the Lifshitz-Slyozov equation (a nonlinear transport equation on the half-line), focusing on the case of kinetic rates with unbounded derivative at the origin. Our theory covers in particular those cases with rates behaving as power laws at the origin, for which an inflow behavior is expected and a boundary condition describing nucleation phenomena needs to be imposed. The method we introduce here to prove existence is based on a formulation in terms of characteristics, with a careful analysis on the behavior near the singular boundary. As a byproduct we provide a general theory for linear continuity equations on a half-line with transport fields that degenerate at the boundary. We also address both the maximality and the uniqueness of inflow solutions to the Lifshitz-Slyozov model, exploiting monotonicity properties of the associated transport equation.
Fichier principal
Vignette du fichier
revision_v8_submitted.pdf (451.7 Ko) Télécharger le fichier
Origin Files produced by the author(s)

Dates and versions

hal-03109431 , version 1 (13-01-2021)

Licence

Identifiers

Cite

Juan Calvo, Erwan Hingant, Romain Yvinec. The initial-boundary value problem for the Lifshitz-Slyozov equation with non-smooth rates at the boundary. Nonlinearity, 2021, 34 (04), pp.1975-2017. ⟨10.1088/1361-6544/abd3f3⟩. ⟨hal-03109431⟩
86 View
87 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More